Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 462, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 4, 2000, 2:12 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 2:12 PM CDT (19:12 UTC)
- Expired
- Oct 4, 2000, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 2:57 PM CDT | Hail 1.75 | St Charles, MO | Storm spotters reported golfball size hail at Highway 370 and Truman Road. |
| Oct 4, 3:10 PM CDT | Hail 0.88 | St Charles, MO | The general public reported nickel size hail covering the ground north of St. Charles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 041913 SVRSTL MOC183-219-042000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 212 PM CDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WRIGHT CITY...MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH... LAKE ST. LOUIS O'FALLON ST. PAUL DARDENNE PRAIRIE COTTLEVILLE WELDON SPRING ST. PETERS HARVESTER ST. CHARLES SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PEDIGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 11:05 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 4, 11:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1105 AM CDT WED OCT 4 2000 WILL UPDATE ZONES SHORTLY TO DROP TEMPS AND ACCOUNT FOR SCT SHRA/ISOLD TSRA MOVING INTO CWFA. PLANNING ON USING NEARLY STEADY TEMP WORDING IN AREAS ALONG AND NORTH OF I-70. SFC FRONT HAS MADE IT DOWN TO ROUGHLY A SLO TO VIH LINE. CIGS WITH POST FRONTAL STRATUS BELOW 1KFT ALONG WITH DECENT CAA WILL KEEP TEMPS FROM RISING MUCH. SOUTH OF FRONT...TEMPS WILL REACH CLOSE TO MUCHER WARMER GOING ZONE TEMPS WITH MORE SUN. FRONT WILL BE SLOW TO MOVE TO MOVE SOUTH. SEEING SCT SHRA/ISOLD TSRA ON RADAR MOVING INTO CWFA WITH SOME LIGHTNING STRIKES...SO WILL USE SCT WORDING. .STL...NONE BRITT NNNN
In the hours before
Local storm report, Oct 4, 9:57 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT WED OCT 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
855 AM GREENVILLE IL 0.88 INCH HAIL
10/04/00 BOND DIME TO NICKEL SIZED HAIL
REPORTED BY SEVERE
WEATHER SPOTTER.Special weather statement, Oct 4, 12:09 PM CDT, 2 hours 3 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT WED OCT 4 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTH OF A ROLLA TO ST. LOUIS TO LITCHFIELD LINE. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS. A COLD FRONT WILL BECOME NEARLY STATIONARY TODAY OVER THE SOUTHERN AND EASTERN PARTS OF THE AREA. THIS FRONT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND LOCALLY DAMAGING WINDS. @ THIS OUTLOOK WILL BE UPDATED AS NEEDED. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 11:52 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 53 min |
| Oct 4, 3:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 42 min |
| Oct 4, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.